Klonopin Overdose

woman being placed in ambulance after overdosing on klonopin

If you suspect that someone is overdosing on Klonopin, contact emergency health authorities immediately.

Klonopin is the brand name for the drug clonazepam, which is part of a class of prescription drugs called benzodiazepines. Benzodiazepines are sedatives that work to calm a hyperactive central nervous system. Klonopin is particularly useful in curbing epileptic seizures, but it can also help eliminate paranoia or other mental health problems.

While clonazepam is slightly weaker than other benzodiazepines, it is often misused because of the euphoric feelings it produces. Those that misuse this drug run the risk of clonazepam addiction or overdose.

Signs of Klonopin Overdose

Part of the risk of clonazepam overdose lies in the fact that each person reacts differently to this medication. Tolerance, physiology and genetics can all affect how a person’s body processes clonazepam.

Generally, adults are prescribed around 1.5 mg of clonazepam or Klonopin each day. However, this dosage can be increased in increments of 0.5 mg depending on factors assessed by a physician. Even the most severe seizure patients rarely take more than 20 mg of Klonopin in a day.

Even when taken in directed dosages, this medication can become extremely dangerous when combined with alcohol. Klonopin can stay in the bloodstream longer than other benzodiazepines, which makes it much more dangerous when combined with other medications or alcohol and increases the chances of overdose.

Recognizing the signs of clonazepam overdose is crucial. Here’s what to look for:

  • Intense lethargy and drowsiness
  • Mental confusion or anguish
  • Blurry vision
  • Labored breathing or slurred words

Klonopin remains in the body longer than many other prescription medications, which makes mixing it with other drugs or alcohol risky.

In general, extended use of this medication must be monitored carefully, as suicidal thoughts can occur while taking Klonopin. When used in combination with alcohol, it can severely damage the liver. Klonopin can cause fainting, vertigo and confusion, and this drug, along with others from the benzodiazepine family, should only be taken under the careful supervision of a physician.

Treating Klonopin Overdose

Klonopin overdose must be treated in a medical setting as soon as possible. Typically, breathing issues are one of the first and most important issues to be addressed. An antidote called flumazenil may be administered. It is crucial to call 911 immediately if you suspect that someone is undergoing a klonopin overdose.

If you’re worried about clonazepam overdose or addiction to Klonopin or another benzodiazepine, it’s time to talk with an addiction recovery specialist to determine next steps. Contact The Recovery Village Ridgefield to learn how we can help.

Klonopin Addiction Resources

Klonopin Addiction Overview
Klonopin Side Effects
Klonopin Detox
Klonopin Addiction Treatment

 

Don’t wait. Call today.

Get the best treatment options.

360-605-1883

See our locations

Take a look


Related Articles